Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Austin/San Antonio, TX

June 14, 2013Dimmit County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 14, 2013, 3:21 PM CDT for Dimmit County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2013, 3:21 PM CDT (20:21 UTC)
Expired
Jun 14, 2013, 4:00 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 108 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS84 KEWX 142021
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT FRI JUN 14 2013

TXZ228-142100-
DIMMIT-
321 PM CDT FRI JUN 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 400
PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CATARINA...OR 23 MILES SOUTH OF
BIG WELLS...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BIG WELLS...
  CATARINA...
  ASHERTON...
  LAS VEGAS...
  BRUNDAGE...

LAT...LON 2864 9984 2864 9942 2821 9948 2820 9976
TIME...MOT...LOC 2021Z 187DEG 22KT 2828 9961

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 12:43 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 14, 12:43 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 PM CDT FRI JUN 14 2013

.DISCUSSION...UPDATE FOR 18Z AVIAITON.

&&

.AVIATION...
UPPER LOW OVER MEXICO JUST WEST OF RIO GRANDE RIVER CONTINUES
CAUSING TRAIN OF SHWRS AND TSTMS TO DEVELOP ACROSS WESTERN
PORTIONS OF CWA. EXPECT ACTIVITY TO CONTINUE INTO EVENING HOURS
WITH MAIN CONCENTRATION OF HEAVIER RAIN ALONG RIO GRANDE PLAINS
FROM KDRT TO EAGLE PASS. MVRF CONDS FOR KDRT CONTG THROUGH 00Z
WITH MVFR AGAIN DEVELOPING IN THE I35 CORRIDOR TAFS BETWEEN 05Z
AND 07Z.

&&

.PREV DISCUSSION... /ISSUED 1051 AM CDT FRI JUN 14 2013/

UPDATE...
WE HAVE UPDATED THE FORECAST TO INCLUDE MAVERICK...ZAVALA...FRIO
AND DIMMIT COUNTIES IN THE FLASH FLOOD WATCH. AN AREA OF
PERSISTENT MODERATE TO HEAVY RAINFALL CONTINUES THIS MORNING ALONG
THE RIO GRANDE. RAINFALL AMOUNTS ARE LIKELY ENHANCED DUE TO A
30KT+ LOW-LEVEL AS OBSERVED IN THE 12Z KDRT SOUNDING. THE NAM12
CAPTURES THIS FEATURE AND CONTINUES TO SHOW THE LOW-LEVEL JET THIS
MORNING...ALBEIT WITH A SLOW WEAKENING TREND. RAINFALL CHANCES
HAVE BEEN INCREASED ALONG THE RIO GRANDE AND EDWARDS PLATEAU
THROUGH THE REMAINDER OF TODAY.

PREV DISCUSSION... /ISSUED 600 AM CDT FRI JUN 14 2013/

AVIATION...
BANDS OF SHRA/TSRA WILL DEVELOP THIS MORNING AND CONTINUE INTO
THIS AFTERNOON AND EVENING WITH THE HIGHEST COVERAGE OVER WESTERN
AREAS. SHRA/TSRA WILL DIMINISH TO ISOLD SATURDAY. IFR/MVFR CIGS
SLOWLY LIFT TO VFR LATE THIS MORNING INTO THIS AFTERNOON THROUGH
EVENING...EXCEPT IFR/MVFR CIGS ARE POSSIBLE IN SHRA/TSRA THIS
AFTERNOON INTO EVENING. IFR/MVFR CIGS WILL REDEVELOP OVER MOST
AREAS OVERNIGHT AND PERSIST INTO SATURDAY MORNING. S TO SE WINDS
OF 5 TO 15 KTS WILL DEVELOP BY LATE MORNING AND PERSIST THROUGH
SATURDAY MORNING.

PREV DISCUSSION... /ISSUED 335 AM CDT FRI JUN 14 2013/

SHORT TERM (TODAY THROUGH SATURDAY)...
MODEL SOLUTIONS VARY ON MOVEMENT OF UPPER LOW OVER NORTHERN MEXICO
TODAY WITH THE EUROPEAN HIGH RESOLUTION SHOWING A SLOWER MOVEMENT
THAN THE GFS WHICH RACES THE LOW NEAR SJT BY 18Z AND TO NEAR LBB
BY 00Z. CURRENT IR/WV IMAGERY SHOWS LITTLE OR NO NORTHWARD
PROGRESSION OF THE UPPER LOW DURING THE PAST 6 HOURS...SO WILL
TEND TOWARD THE SLOWER EURO. THAT BEING SAID...MUCH OF THE
UPSLOPING SOUTHERLY FLOW WILL CONTINUE TODAY OVER THE RIO GRANDE
PLAINS AND WESTERN HILL COUNTRY WITH A GOOD MOIST DIVERGENT
(SPEED) PATTERN ALOFT AND LLJ (LOW LEVEL JET) IN A RICH (GREATER
THAN 2 INCHES) PW ENVIRONMENT. WILL ISSUE A FLASH FLOOD WATCH
FROM 7 AM UNTIL 7 PM TODAY FOR THAT PORTION OF SOUTH CENTRAL TEXAS
GENERALLY WEST OF A MOUNTAIN HOME TO HONDO LINE. THE WATCH AREA
COULD SEE 2-4 INCH RAIN AMOUNTS WITH ISOLATED 6 INCH AMOUNTS
POSSIBLE AS UPSLOPING SHOWERS AND STORMS TRAIN NORTH OVER THE SAME
AREAS IN A HIGH PRECIPITABLE WATER ENVIRONMENT...CONDUCIVE TO
EFFICIENT RAINFALL RATES. EASTERN PORTIONS OF THE CWA WILL LIKELY
SEE A TAPERING OFF OF THE ACTIVITY AS A BROAD RIDGE OF HIGH
PRESSURE ALOFT BUILDS INTO THE WESTERN AND CENTRAL GULF...
ALLOWING FOR SOME DRY AIR ENTRAINMENT INTO OUR EASTERN SECTIONS.
HIGHS TODAY WILL ONLY REACH INTO THE LOW 80S OVER RAIN COOLED
AREAS OF THE SOUTHERN EDWARDS PLATEAU TO THE MID 90S OVER THE
NORTHEAST CORRIDOR. TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS
WILL LINGER INTO THE EARLY EVENING HOURS AND GRADUALLY TAPER OFF
AFTER MIDNIGHT AS THE UPPER LOW PULLS NORTH INTO NORTHWEST TEXAS.
LOWS TONIGHT WILL RANGE FROM NEAR 70 HILLS...LOW TO MID 70S
ELSEWHERE. SOME WEAKNESS IN THE UPPER RIDGE PATTERN WILL REMAIN
SATURDAY AND WITH CONTINUED MOIST SOUTHERLY FLOW AT THE
SURFACE...WILL GO WITH SOME WIDELY SCATTERED DIURNALLY DRIVEN
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS GENERALLY ALONG AND
NORTH OF THE ESCARPMENT. HIGHS SATURDAY IN THE UPPER 80S HILLS TO
LOW TO MID 90S ELSEWHERE.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
SATURDAY NIGHT INTO SUNDAY A DRYING PERIOD WILL BEGIN AS A BROAD
UPPER RIDGE ENVELOPES MUCH OF TEXAS. THIS UPPER RIDGE WILL
MAINTAIN ITS GRIP ON THE REGION THROUGH NEXT WEEK WITH NO
SIGNIFICANT RAINS EXPECTED. SILENT 10 PERCENT POPS WERE ADDED TO
THE GRIDS OVER OUR EASTERN CWA TO INDICATE POSSIBLE ISOLATED
SHOWERS OR STORMS FROM POTENTIAL SEA BREEZE OR COASTAL CONVERGENCE
DURING THE AFTERNOONS. DID NOT MENTION IN TEXT FORECASTS DUE TO
LOW CONFIDENCE. HIGHS NEXT WEEK WILL GENERALLY RANGE FROM NEAR 90
HILLS TO THE LOW TO MID 90S ELSEWHERE. LOWS UPPER 60S TO NEAR 70
HILLS...LOW TO MID 70S ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              95  75  96  74  95 /  20  20  20  10  -
AUSTIN BERGSTROM INTL AIRPORT  94  73  95  72  94 /  20  20  20  10  -
NEW BRAUNFELS MUNI AIRPORT     92  72  93  72  93 /  30  20  10  10  -
BURNET MUNI AIRPORT            91  72  93  72  93 /  30  30  20  10  -
DEL RIO INTL AIRPORT           83  74  94  76  96 / 100  50  10  -   -
GEORGETOWN MUNI AIRPORT        94  73  94  73  94 /  20  20  20  10  -
HONDO MUNI AIRPORT             88  72  93  73  94 /  60  40  20  10  -
SAN MARCOS MUNI AIRPORT        91  73  92  72  92 /  30  20  20  10  -
LA GRANGE - FAYETTE REGIONAL   95  76  95  75  94 /  20  10  10  -   10
SAN ANTONIO INTL AIRPORT       91  74  92  74  93 /  40  20  20  10  -
STINSON MUNI AIRPORT           89  73  91  72  92 /  40  20  10  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY...
MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

MESOSCALE/AVIATION...07
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jun 14, 12:02 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 PM CDT FRI JUN 14 2013

TXZ171>173-183>194-202>209-217>225-228-151715-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1202 PM CDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS TODAY INTO
THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FOR
AREAS GENERALLY ALONG AND WEST OF A KERRVILLE TO CASTROVILLE TO
PEARSALL LINE. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED
WITH ISOLATED TOTALS OF UP TO 6 INCHES POSSIBLE. THIS FLOODING
WILL IMPACT STREAMS...ARROYOS AND ROADS. IN ADDITION... WITH A
WARM AND MOIST AIR MASS INTACT... CONDITIONS WILL REMAIN FAVORABLE
FOR THE FORMATION OF FUNNEL CLOUDS. THESE FUNNEL CLOUDS ARE
TYPICALLY BRIEF...BUT DO OCCASIONALLY REACH THE GROUND AND BECOME
A WEAK TORNADO.

ELSEWHERE ACROSS SOUTH CENTRAL TEXAS...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY. RAINFALL AMOUNTS
OUTSIDE OF THE FLASH FLOOD WATCH AREA ARE EXPECTED TO REMAIN AT OR
BELOW ONE INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 14, 12:17 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1217 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      7 ENE SPOFFORD          29.19N 100.30W
06/14/2013                   KINNEY             TX   LAW ENFORCEMENT

            HIGHWAY 1572 IS CLOSED DUE TO FLOODING. MANY STREAMS
            AND CREEKS ARE RISING.

&&

CORRECTED LOCATION

EVENT NUMBER EWX1300521

PM
Local storm report, Jun 14, 1:23 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
06/14/2013                   KINNEY             TX   LAW ENFORCEMENT

            BARRICADES IN PLACE AT FULTON AND BEAUMONT...MINOR
            CREEKS OVERFLOWING WATER ONTO ROADWAYS...LAS MORAS CREEK
            OVERFLOWING AND CAUSING 1 TO 1.5 FEET OF WATER OVER SOME
            ROADS IN FORT CLARK SPRINGS

&&

EVENT NUMBER EWX1300522

SBS
Local storm report, Jun 14, 1:30 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      4 N ALAMO VILLAGE       29.47N 100.41W
06/14/2013                   KINNEY             TX   PARK SERVICE

            PORTIONS OF HIGHWAY 674 CLOSED DUE RO FLOODING.

&&

EVENT NUMBER EWX1300523

PM
Local storm report, Jun 14, 2:20 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TORNADO          6 WNW KNIPPA            29.33N  99.73W
06/14/2013                   UVALDE             TX   EMERGENCY MNGR

            BRIEF TORNADO PRODUCE SOME TREE AND ROOF DAMAGE.

&&

EVENT NUMBER EWX1300524

PM
Local storm report, Jun 14, 2:22 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      CARRIZO SPRINGS         28.53N  99.86W
06/14/2013                   DIMMIT             TX   LAW ENFORCEMENT

            VEHICLES STUCK IN HIGH WATER...FLOODING AT SAN PEDRO
            AND 3RD STREET

&&

EVENT NUMBER EWX1300525

SBS
Special weather statement, Jun 14, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT FRI JUN 14 2013

TXZ228-142100-
DIMMIT-
321 PM CDT FRI JUN 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 400
PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CATARINA...OR 23 MILES SOUTH OF
BIG WELLS...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BIG WELLS...
  CATARINA...
  ASHERTON...
  LAS VEGAS...
  BRUNDAGE...

LAT...LON 2864 9984 2864 9942 2821 9948 2820 9976
TIME...MOT...LOC 2021Z 187DEG 22KT 2828 9961

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:10 PM CDTSpecial Weather StatementEWXDimmit, Maverick, Zavala65 min
Jun 13, 9:31 PM CDTSpecial Weather StatementEWXDimmit74 min
Jun 13, 11:45 PM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr
Jun 14, 2:36 AM CDTAreal Flood AdvisoryEWXDimmit114 min
Jun 14, 3:57 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bexar, Dimmit, Edwards, Frio and 10 more42 hr
Jun 14, 8:06 AM CDTAreal Flood AdvisoryEWXMaverick, Zavala114 min
Jun 14, 10:25 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Val Verde2 hr
Jun 14, 10:41 AM CDTTornado WarningEWXUvalde34 min
Jun 14, 10:56 AM CDTFlash Flood WarningEWXKinney, Maverick, Val Verde3 hr
Jun 14, 12:50 PM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
Jun 14, 1:24 PM CDTAreal Flood AdvisoryEWXDimmit, Zavala2 hr
Jun 14, 2:00 PM CDTFlash Flood WarningEWXDimmit, Kinney, Maverick, Uvalde, Zavala5 hr
Jun 14, 5:30 PM CDTAreal Flood AdvisoryEWXFrio2 hr
Jun 14, 6:31 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Wilson119 min

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.